Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 41, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 2, 2009, 3:27 AM EDT. It took effect at May 2, 2009, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2009, 3:27 AM EDT (07:27 UTC)
- In effect from
- May 2, 2009, 1:00 PM EDT
- Expired
- May 2, 2009, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 020727 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 327 AM EDT SAT MAY 2 2009 ...RED FLAG WARNING IN EFFECT FOR GLADES...HENDRY AND INLAND COLLIER COUNTIES 1 PM TO 7 PM TODAY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS... FLZ063-066-070-022300- /O.UPG.KMFL.FW.A.0032.090502T1700Z-090502T2300Z/ /O.NEW.KMFL.FW.W.0041.090502T1700Z-090502T2300Z/ GLADES-HENDRY-INLAND COLLIER- 327 AM EDT SAT MAY 2 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THIS UPGRADES THE PREVIOUS FIRE WEATHER WATCH FOR THIS AREA. VERY DRY AIR ABOVE THE SURFACE ALONG WITH DEEP MIXING TODAY WILL ONCE AGAIN RESULT IN RELATIVE HUMIDITIES BELOW 35 PERCENT ACROSS GLADES...HENDRY AND NORTHERN INLAND COLLIER COUNTIES FOR 4 OR MORE HOURS. THE VERY LOW RELATIVE HUMIDITIES COMBINED WITH ALREADY DRY FUEL CONDITIONS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GS/RGH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 2, 1:02 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 2, 1:02 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
102 AM EDT SAT MAY 2 2009
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH TODAY. A FEW SHOWERS MAY
APPROACH THE COAST FROM KPBI-KFLL THROUGH THE EARLY MORNING HRS,
OTHERWISE LOOKS LIKE A MOSTLY DRY DAY AT EAST COAST TERMINALS WITH
PREVAILING ESE FLOW ONCE AGAIN. A GULF COAST SEA BREEZE WILL MOVE
THROUGH KAPF WITH WINDS SHIFTING TO SW AFT 17Z...BUT ANY SHOWER
ACTIVITY WILL REMAIN INLAND. SOME REDUCED VSBY IN SMOKE PSBL AT
KAPF BEFORE SUNRISE AS WELL.
/STRASSBERG
&&
.PREV DISCUSSION... /ISSUED 727 PM EDT FRI MAY 1 2009/
AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.
ISOLATED SHRA MAY DEVELOP OVER THE ATLANTIC LATE TONIGHT AND MOVE
TOWARDS THE EAST COAST SO HAVE PLACED VCSH IN THE EAST COAST TAFS
AFT 09Z. SOUTHEAST WIND FLOW WILL PREVAIL DECREASING TO LESS THAN
6KT LATER TONIGHT AND INCREASING AGAIN AFT 14Z SATURDAY TO GREATER
THAN 12KT. WEST COAST SEA BREEZE WILL ONCE AGAIN DEVELOP AT KAPF
AFT 17Z SATURDAY.
30/KOB
PREV DISCUSSION... /ISSUED 612 PM EDT FRI MAY 1 2009/
UPDATE...A LONE SHOWER DEVELOPED AND HAS NOW JUST MOVED ONSHORE
FAR NE BROWARD AND SE PALM BEACH COUNTY. GIVEN THIS AND THE
POSSIBILITY OF ADDITIONAL SHOWERS DEVELOPING...UPDATED THE
FORECAST TO ADD IN ISOLATED SHOWERS TO THE EAST COAST METRO AREAS
AND THE ADJACENT WATERS. INHERITED FORECAST STILL LOOKS GOOD WITH
THE BEST CHANCE OF SEEING SHOWERS BEING OVERNIGHT ALONG THE EAST
COAST...AS HIGHER MOISTURE MOVES INTO THE AREA FROM THE EAST.
HOWEVER...GIVEN THE PRESENCE OF A SHOWER ALREADY...HAVE INCLUDED
SHOWER MENTION BEGINNING NOW. ALSO...A FEW SHOWERS HAVE DEVELOPED
ALONG THE GULF COAST SEA BREEZE OVER MAINLAND MONROE COUNTY AND
ARE PUSHING INTO THE ADJACENT GULF WATERS. SO ADDED ISOLATED
SHOWERS TO THE FORECAST THERE...AND FURTHER N ALONG THE SEA BREEZE
FRONT...BUT ONLY 10 PERCENT POPS. NO OTHER CHANGES ARE PLANNED TO
THE FORECAST THIS EVENING. /DG
PREV DISCUSSION... /ISSUED 210 PM EDT FRI MAY 1 2009/
DISCUSSION...
HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES WILL REMAIN NEARLY
STATIONARY TONIGHT THROUGH MONDAY. THERE IS ALSO A LOW LEVEL
TROUGH OVER THE CENTRAL BAHAMA ISLANDS INDICATED BY THE VISITABLE
SATELLITE IMAGES THAT WILL MOVE WEST TOWARDS THE SOUTHERN
PORTIONS OF SOUTH FLORIDA THIS EVENING...AND THROUGH SOUTHERN
FLORIDA LATE TONIGHT INTO SATURDAY MORNING. THE GFS MODEL DOES NOT
SHOW THIS LOW LEVEL TROUGH...BUT THE NAM MODEL DOES SEE THIS
TROUGH AND BRING A SLIGHT CHANCE TO CHANCE POPS TO THE SOUTHERN
AREAS OF THE CWA OVERNIGHT INTO SATURDAY MORNING.
SO WILL KEEP THE EASTERLY WIND FLOW OVER THE CWA AND INTRODUCE A
SLIGHT CHANCE OF SHOWERS FOR THE EAST COAST METRO AREAS WITH THE
HIGHEST POPS OVER THE SOUTHEAST METRO AREAS OF THE CWA FOR
TONIGHT. REST OF THE CWA WILL REMAIN DRY TONIGHT. ON SATURDAY...HAVE
KEPT THE SLIGHT CHANCE OF POPS FOR THE EAST COAST METRO AREAS IN
THE MORNING HOURS AND INTRODUCE A SLIGHT CHANCE OF SHOWERS OVER
THE WEST COAST METRO AREAS AND THE SOUTHERN INTERIOR AREAS DURING
THE AFTERNOON HOURS. THE NORTHERN INTERIOR AREAS WILL REMAIN DRY
ON SATURDAY.
ONCE THIS LOW LEVEL TROUGH MOVES WEST OF THE AREA SATURDAY
AFTERNOON...THE MID TO UPPER LEVEL HIGH OVER THE GULF OF MEXICO
WILL BUILD INTO SOUTH FLORIDA FOR THE SECOND HALF OF THE WEEKEND
INTO EARLY NEXT WEEK. SO HAVE KEPT ALL OF SOUTH FLORIDA DRY FOR
THE SECOND HALF OF THE WEEKEND INTO EARLY NEXT WEEK.
EXTENDED FORECAST...
THE MID TO UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BREAK DOWN
MIDDLE OF NEXT WEEK OVER THE CWA...AS THE SURFACE RIDGE MOVES
SLOWLY FURTHER EAST INTO THE ATLANTIC WATERS. AT THE SAME
TIME...ANOTHER LOW LEVEL TROUGH OVER THE CENTRAL ATLANTIC WATERS
WILL MOVE WEST AND THROUGH SOUTH FLORIDA BY MIDDLE TO END OF NEXT
WEEK. THIS WILL ALLOW FOR SOME MOISTURE TO WORK INTO THE AREA FROM
THE ATLANTIC WATERS...AND ALLOW FOR THE SEA BREEZES AND LAKE BREEZE
TO DEVELOP OVER SOUTH FLORIDA DURING THE DAY HOURS. SO HAVE
INCREASE THE POPS OVER THE INTERIOR AREAS TO CHANCE AND ADDED A
SLIGHT CHANCE OF THUNDERSTORMS OVER THE INTERIOR AREAS FOR THE
MIDDLE TO END OF NEXT WEEK...WHILE KEEPING THE METRO AREAS IN A
SLIGHT CHANCE OF SHOWERS DUE TO THE SEA BREEZES PUSHING INLAND.
AVIATION...
GENERALLY VFR CONDITIONS TO PREVAIL THIS EVENING AND INTO THE NIGHT.
SEA BREEZE HAS PASSED KAPF AND WOULD NOT BE SURPRISED TO SEE A FEW
LIGHT SHOWERS DEVELOP ON THE CONVERGENCE LINE BETWEEN THE SOUTHWEST
GULF COAST SEA BREEZE AND THE PREVAILING EAST TO SOUTHEAST WIND FLOW
LATE THIS AFTERNOON BUT SHOULD BE VERY LIGHT. EAST TO SOUTHEAST WIND
FLOW WILL REASSERT ITSELF SHORTLY AFTER SUNSET. MOISTURE PLUME
MARKED BY CLOUDS AND SCATTERED SHRA ON SATELLITE NOW IN THE NORTHERN
BAHAMAS SHOULD BE IN THE VICINITY OF THE METRO ATLANTIC COAST
AIRPORTS AROUND 12-14Z SATURDAY SO HAVE SHOWN MORE CLOUDS AND EVEN
VICINITY SHRA FOR KMIA, KTMB AND KOPF AT THAT TIME.
MARINE...
THE WINDS WILL REMAIN EASTERLY THIS WEEKEND INTO EARLY NEXT WEEK
WITH SPEEDS OF 10 TO 15 KNOTS OVER THE CWA WATERS. THIS WILL KEEP
THE SEAS LESS THAN 6 FEET FOR THE ATLANTIC AND GULF SIDE. SO NO
HEADLINES FOR THE CWA WATERS THIS WEEKEND INTO EARLY NEXT WEEK.
FIRE WEATHER...
THE RELATIVE HUMIDITIES EARLY THIS AFTERNOON HAVE FALLEN BELOW 35
PERCENT OVER GLADES...HENDRY...AND NORTHERN COLLIER COUNTIES. THE
RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT THROUGH REST OF
THE AFTERNOON HOURS...AS TEMPS CONTINUE TO WARM UP TO AROUND 90
DEGREES. SO WILL CONTINUE THE RED FLAG WARNING FOR
GLADES...HENDRY...AND NORTHERN COLLIER COUNTIES UNTIL 7 PM EDT
THIS EVENING.
THE TEMPS ON SATURDAY AFTERNOON WILL ONCE AGAIN WARM UP TO AROUND
90 OVER GLADES...HENDRY...AND NORTHERN COLLIER COUNTIES WITH DEW
POINTS IN THE 50S. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO
FALL AGAIN BELOW 35 PERCENT FOR 4 HOUR MORE HOURS OVER PORTIONS OF
GLADES..HENDRY...AND NORTHERN COLLIER COUNTIES. SO WILL BE ISSUING
A FIRE WEATHER WATCH FOR THESE COUNTIES FOR SATURDAY AFTERNOON
INTO THE EVENING HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 84 71 84 71 / 10 10 10 10
FORT LAUDERDALE 84 73 84 73 / 20 10 10 10
MIAMI 85 72 85 72 / 20 10 10 10
NAPLES 87 67 88 67 / 20 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
FLZ063-FLZ066-FLZ070.
AM...NONE.
GM...NONE.
&&
LONG TERM...57/DG
SHORT TERM/AVIATION...30/KOBHazardous weather outlook, May 1, 8:58 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 858 PM EDT FRI MAY 1 2009 FLZ063-066>075-168-172>174-021000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 858 PM EDT FRI MAY 1 2009 ...CONTINUED VISIBILITY RESTRICTIONS INLAND COLLIER COUNTY FROM FIRES... ...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT VISIBILITY: VISIBILITY WILL OCCASIONALLY BE RESTRICTED LESS THAN A MILE DUE TO SMOKE FROM CONTINUING WILDFIRES IN THE BIG CYPRESS REFUGE OF CENTRAL COLLIER COUNTY. ALLIGATOR ALLEY AND STATE ROAD 29 BETWEEN NAPLES AND IMMOKALEE INCLUDING COUNTY ROADS NEAR THE AVE MARIA COMMUNITY WILL BE THE MOST AFFECTED HIGHWAYS. RIP CURRENTS: EAST TO SOUTHEAST WINDS NEAR 15 MPH WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EAST TO SOUTHEAST WINDS OF 10 TO 15 MPH WILL CONTINUE A MODERATE RISK OF RIP CURRENTS THIS WEEKEND AT THE ATLANTIC COAST BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:04 AM EDT | Dense Fog Advisory | MFL | Broward, Miami-Dade, Palm Beach | 116 min |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.